MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AAB00
Medical Device Problem Codes Break (1069); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Initial reporter first name: unknown/ not provided.Device evaluation: product testing could not be performed since the product was not returned for evaluation.Therefore, the reported issue could not be verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaint was received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a aab00 model intraocular lens(iol) had one haptic deformed, it was shorter than the normal size and thinned out toward the end.No loading issue or bent haptic reported.This event was observed after inserting lens into patient's left eye.The lens was removed and replaced with backup lens during the same procedure.There was no patient injury and no surgical/medical interventions were required.Patient was doing stable during post-op.No further information available.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: sep 27, 2021.Device evaluation: visual inspection under magnification revealed that the lens was received cut in half and a haptic was observed to be visibly thinner moving away from the optic body.Dimensional inspection revealed that the lens haptics were within specifications at the base of the haptic, but the haptic was observed to be visibly thinner moving away from the optic body.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could be confirmed.Manufacturing record review: the manufacturing process record was evaluated and revealed that there was no discrepancy and/or deviation found during the mrr (manufacturing record review).The units were released according to specification and in compliance with the product intended use as required.The manufacturing process contains the controls to identify and discard units with the reported issue.Per (b)(4) (process failure mode and effects analysis (pfmea) procedure, rev 02), this corresponds to a low risk.Therefore, no non-conformance/capa, escalation is not required.Additionally, a search of complaints related to this production order (po) was performed.The search revealed that no other complaints have been received for this po.Conclusion: as a result of the investigation there is indication of a product quality deficiency, and the reported issue was verified.Failure investigation was completed.Based in the investigation, it can be determined that product did not meet specifications as the operators that performed visual inspection omitted to perform thorough inspection leading the reported issue.Awareness was conducted to the operators involved in the event to reinforce the importance of the visual inspection during the product inspection process and prevent reoccurrence.Johnson & johnson surgical vision will continue to monitor these types of complaints per (b)(4) (global complaint trending, revision 18).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12389131
Report Number2020664-2021-07248
Device Sequence Number20005470
Product Code HQL
UDI-Device Identifier05050474548473
UDI-Public(01)05050474548473(17)231211
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2023
Device Model NumberAAB00
Device Catalogue NumberAAB0000105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2021
Supplement Date Received by Manufacturer01/10/2022
Initial Report FDA Received Date08/30/2021
Supplement Report FDA Received Date01/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLATINUM CARTRIDGE
Patient Age73 YR
Patient SexMale